Louisiana, 2004

Hail in Louisiana, April 29, 2004

April 29, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 29, 2:15 PM CST, 1 hour earlier.

Area forecast discussion, Apr 29, 2:15 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU APR 29 2004

.DISCUSSION...
VORTICITY MAX CONTINUES PUSHES NORTHEAST THIS AFTERNOON...BUT
CONTINUES TO PRODUCE STRONG TO SEVERE CONVECTION ACROSS NORTHERN
LOUISIANA AND SOUTH CENTRAL ARKANSAS.  THIS ACTIVITY WILL SLOWLY
EXIT THE AREA DURING THE EVENING HOURS...AS THIS VORTICITY MAX LIFTS
AWAY FROM THE AREA.

SOME FOG COULD DEVELOP WITH TODAYS RAINFALL...AS SKIES CLEAR OUT A
BIT BEHIND THIS CONVECTION AND BEFORE LOW CLOUDS RETURN LATE TONIGHT
AS THE LOW LEVEL JET DEVELOPS...BUT WILL NOT MENTION IN ZONES.

SOME CONVECTION COULD RETURN FRIDAY...ESPECIALLY IN THE AFTERNOON
PRIMARILY DUE TO DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE
ATMOSPHERE. HOWEVER...THE STRONG COLD FRONT WILL BE WELL NORTH OF THE
AREA. WENT SLIGHT CHANCE EVERYWHERE...EXCEPT LOW CHANCE POPS ACROSS
THE EXTREME SOUTH...WHERE A WEAK DISTURBANCE...OUT AHEAD OF THE MAIN
DISTURBANCE COULD CLIP THE AREA GIVING A TAD MORE LIFT. ANY STORMS
THAT DO FORM COULD BECOME SEVERE...WITH CAPES BETWEEN 2000 AND 3000
J/KG AND LIFTED INDEXES AROUND -8.

A CLOSED LOW ACROSS THE SOUTHERN ROCKIES WILL WEAKEN AND PHASE WITH
NORTHERN STREAM TROUGH LATE FRIDAY. THEN THE UPPER TROUGH AXIS WILL
SHIFT INTO THE SOUTHERN PLAINS FRIDAY NIGHT AND SATURDAY.  THE
ASSOCIATED COLD FRONT IS EXPECTED TO ENTER THE NORTHWESTERN
SECTIONS OF THE AREA LATE FRIDAY NIGHT...AND MOVE THROUGH THE REST OF
THE AREA ON SATURDAY.  A LINE OF THUNDERSTORMS IS EXPECTED NEAR THE
FRONT...WITH QUITE A BIT OF POST FRONTAL RAIN BEHIND THE FRONT
SATURDAY INTO SATURDAY EVENING...AS THE AREA WILL BE IN THE RIGHT
REAR QUADRANT OF A STRONG JET. RAIN SHOULD TAPER OFF LATE SATURDAY
AFTERNOON AND SATURDAY NIGHT FROM NORTHWEST TO SOUTHEAST. THE ETA
SLOWS THE FRONT DOWN AND THE DRY AIR PUSH BEHIND...WHILE THE UKMET
AND GFS ARE FASTER IN BRINGING THE FRONT THROUGH AND THE
CORRESPONDING COOLER AND DRIER. INTRODUCED SLIGHT POPS FOR SUNDAY
MORNING ACROSS THE EXTREME SOUTH...TO RESPECT THE SLOWER ETA
SOLUTION.

MONDAY THROUGH THURSDAY...IS EXPECTED TO BE DRY WITH A GRADUALLY
WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  82  67  75 /  10  20  30  70
MLU  64  82  67  78 /  40  20  20  70
TXK  64  82  65  74 /  20  20  50  70
TYR  67  82  66  74 /   0  20  50  70
LFK  67  83  67  77 /  10  30  30  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 29, 12:30 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE TRACKING ACROSS THE REGION...WILL
CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS FROM DEEP EAST TEXAS
INTO SOUTHERN ARKANSAS...INCLUDING NORTHERN LOUISIANA.  DAYTIME
HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR
SOME THUNDERSTORMS TO REACH SEVERE LIMITS FROM DEEP EAST TEXAS INTO
SOUTH CENTRAL ARKANSAS...INCLUDING MUCH OF NORTHERN LOUISIANA.
LARGE HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO ARE
POSSIBLE WITH THE SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY
EVENING...BEFORE THE THUNDERSTORM ACTIVITY SHIFTS EAST OUT OF THE
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS FRIDAY. THE
ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO REACH SOUTHEAST
OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS FRIDAY NIGHT...AND
PUSH SOUTHEAST THROUGH THE REST OF THE AREA SATURDAY. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES THROUGH
THE REGION.  SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON INTO THE EVENING FROM DEEP
EAST TEXAS INTO SOUTH CENTRAL ARKANSAS INCLUDING NORTH LOUISIANA.

In the hours before

Local storm report, Apr 29, 12:30 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             6 N BENTON              32.78N 93.74W
04/29/2004  0.50 INCH        BOSSIER            LA   AMATEUR RADIO

&&

VIII
Special weather statement, Apr 29, 1:24 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT THU APR 29 2004

ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-300000-
ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-
LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN-
224 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT
FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...AND EAST CENTRAL TEXAS...GENERALLY
SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT
LOUISIANA...AND JOAQUIN TO NACOGDOCHES...AND LUFKIN TEXAS LINE...

THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN
NORTHWEST LOUISIANA.

DOPPLER WEATHER RADAR IN SHREVEPORT SHOWED SHOWERS AND THUNDERSTORMS
OVER THE AREA FROM NEAR EL DORADO ARKANSAS TO ARCADIA...RINGGOLD...
AND MANSFIELD LOUISIANA...AND CENTER AND APPLEBY TEXAS.
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO NEAR
A PENNY IN SIZE...STRONG AND DAMAGING WINDS TO NEAR 70 MPH...AND
ISOLATED TORNADOES...ALONG WITH DANGEROUS LIGHTNING.

06
Special weather statement, Apr 29, 2:30 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT THU APR 29 2004

TXZ152-153-165>167-292045-
ANGELINA-NACOGDOCHES-SABINE TX-SAN AUGUSTINE-SHELBY-
330 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 CANCELLED FOR DEEP EAST TEXAS COUNTIES...

THE THUNDERSTORMS WHICH WERE IN EAST TEXAS EARLIER HAVE MOVED OUT OF
THE STATE INTO LOUISIANA...THEREFORE THE TORNADO WATCH WILL BE
CANCELLED FOR THIS AREA AT 330 PM CDT.

ARZ073-LAZ004>006-010>014-017>022-300000-
BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-UNION AR-UNION LA-WINN-
330 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT
FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...AND EAST CENTRAL TEXAS...GENERALLY
SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT
LOUISIANA...AND JOAQUIN TO NACOGDOCHES...AND LUFKIN TEXAS LINE...

THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN
NORTHWEST LOUISIANA.

STRONG TO OCCASIONAL SEVERE THUNDERSTORMS CONTINUE TO MOVE EASTWARD
ACROSS NORTHERN LOUISIANA INTO SOUTHERN ARKANSAS.
Special weather statement, Apr 29, 2:30 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT THU APR 29 2004

TXZ152-153-165>167-292045-
ANGELINA-NACOGDOCHES-SABINE TX-SAN AUGUSTINE-SHELBY-
330 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 CANCELLED FOR DEEP EAST TEXAS COUNTIES...

THE THUNDERSTORMS WHICH WERE IN EAST TEXAS EARLIER HAVE MOVED OUT OF
THE STATE INTO LOUISIANA...THEREFORE THE TORNADO WATCH WILL BE
CANCELLED FOR THIS AREA AT 330 PM CDT.

ARZ073-LAZ004>006-010>014-017>022-300000-
BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-UNION AR-UNION LA-WINN-
330 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT
FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST AND
SOUTH CENTRAL ARKANSAS...GENERALLY SOUTHEAST OF A SMACKOVER
ARKANSAS...TO HAYNESVILLE AND LOGANSPORT LOUISIANA...

THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN
NORTHWEST LOUISIANA.

STRONG TO OCCASIONAL SEVERE THUNDERSTORMS CONTINUE TO MOVE EASTWARD
ACROSS NORTHERN LOUISIANA INTO SOUTHERN ARKANSAS.
Local storm report, Apr 29, 2:39 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     HOMER                   32.79N 93.06W
04/29/2004                   CLAIBORNE          LA   LAW ENFORCEMENT

            DAMAGE AT CLAIBORNE ACADEMY SCHOOL WITH WINDOWS BLOWN OUT
            AND DAMAGE TO GYMNASIUM ROOF. ALSO TREES BLOWN DOWN AND
            POSSIBLE TORNADO REPORTED AT WADE CORRECTIONAL CENTER.

1245 PM     TSTM WND DMG     8 NNE HOMER             32.90N 93.01W
04/29/2004                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREES DOWN

0108 PM     HAIL             MINDEN                  32.62N 93.28W
04/29/2004  0.50 INCH        WEBSTER            LA   TRAINED SPOTTER

0120 PM     HAIL             EL DORADO               33.22N 92.66W
04/29/2004  0.75 INCH        UNION              AR   LAW ENFORCEMENT

0124 PM     HAIL             MINDEN                  32.62N 93.28W
04/29/2004  0.75 INCH        WEBSTER            LA   TRAINED SPOTTER

0125 PM     TSTM WND DMG     4 SW EL DORADO          33.18N 92.71W
04/29/2004                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN

&&

MF
Local storm report, Apr 29, 2:52 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             FARMERVILLE             32.77N 92.40W
04/29/2004  1.50 INCH        UNION              LA   TRAINED SPOTTER

&&

03

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Winn

When
April 29, 3:15 PM CST
Where
Winn County, 3 mi N of Coldwater
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.033, -92.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388858.